Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    keppra and weight gain
    avatar
    meghanlily posted:
    I was put on keppra in Feb. and work out hard 4 days of week. I eat about 1500 calories a day. I can't fit into any of my clothes, decided I needed to add heavy weights to my workouts. Clothes that fit well in Decemeber can't even be buttoned now. Nothing fits, I hate to get dressed. Yesterday I decided it must be the keppra, I also have hypo thyroid, I was tested in Jan and was 1.9 which is good. I want to be tested this week to see if it has changed. I read that keppra changes your metabolism. I am sad because I feel great on it but how I feel about by appearence is horrid. I want to cry. I have nev er been this large in my life. People would look at me and say I look great, but I don't want to buy a whole new wardrobe
    Reply
     
    avatar
    Haylen_WebMD_Staff responded:
    Hi maghanlily and welcome to the community.

    I'm sorry to hear that you're having a tough time! I can completely understand that body changes must be very, very upsetting.

    If you check out Kreppa in the WebMD Drugs & Supplements center, there are over 500 user reviews. You might find some who have similar side effects who have found a solution.

    I know other members of this community will chime in soon with information and support!

    Haylen
     
    avatar
    dancer86442 responded:
    Hi Megan,

    I responded to your Previous post & noted the Topic/Discussion had been repeated multiple times. So, I reported it & unfortunately All the posts including the one w/ my reply were gone. So, not sure if you read my comment.

    I Did contact my Daughter who was on Keppra at 1 time. She did not experience any weight gain. But, I noted on the Reviews that Keppra has a 'sugar' base. This may be the problem. Not sure What you can do about it, though. Daughter said she ate Lots of Chicken & salads while on Keppra.

    As for 'New' outfits/wardrobe. Consider doing the Majority of your shopping at thrift stores or Salvation Army &/or Goodwill.

    I have just the opposite problem. My weight is like a Yo-yo the past 10 yrs. I Still have the clothes I wore when I was 'normal' weight, but, have supplemented w/ 'used' clothing since Losing soo much weight.

    If ppl say you Look Great, then what's the Problem? Have you searched to see what your Ideal weight should be for your age & height? Is your DR &/or the gym you work out at, comfortable w/ the weight gain?

    Personally, I wanna Cry cuz PPL say I look 'Awful' ! I am 5' 7" and have gone from 145 (more than I have ever weighed, even when PG) & dropped to 102. I maintain 102 to 114lbs. Shoot I weighed 95 when I graduated from HS 40 yrs ago.

    Keep us Posted & Remember, we can find ways to deal w/ Most Side effects. Seizure Control is, in my book, way More Important! IF you feel the Weight Gain is affecting your 'Quality of Life' then Ask or Tell your DR to Try a New Med.

    Love & Hugs! Candi


    Helpful Tips

    Make sure no changes are made to your medications…
    This letter has been created by the Epilepsy Foundation to make explicitly sure that no substitutions are made to your prescription without ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center